Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2003, 11:25 AM CST for Cherokee County, Nacogdoches County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2003, 11:25 AM CST (17:25 UTC)
- Expired
- Mar 18, 2003, 12:15 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 181731 SVRSHV TXC073-347-181815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1124 AM CST TUE MAR 18 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NACOGDOCHES COUNTY IN EASTERN TEXAS CHEROKEE COUNTY IN NORTHEAST TEXAS * UNTIL 1215 PM CST * AT 1124 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES EAST OF ALTO...OR ABOUT 16 MILES SOUTHEAST OF RUSK...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS... CHEROKEE COUNTY IN NORTHEAST TEXAS... UNTIL 1215 PM CST. LAT...LON 3168 9525 3148 9503 3184 9453 3181 9494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:20 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 18, 10:20 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 AM CST TUE MAR 18 2003 WILL BE QUICK AS STORMS ARE ALREADY STARTING TO POP ACROSS OUR DEEP EAST TEXAS COUNTIES. COLD FRONT/CONVERGENCE LINE NEAR A PRX...TYR... CLL LINE THIS MORNING CONTINUES TO MAKE PROGRESS EASTWARD. UPPER LEVEL JET STREAK ACROSS THE BIG BEND OF TX WILL SWING THIS WAY THIS AFTERNOON AS A SFC LOW DEVELOPS OFF THE S/SE TX COAST. THIS LOW IS EXPECTED TO MOVE QUICKLY NORTHWARD BY TONIGHT WITH VERY STRONG DIVERGENCE IN EXIT REGION OF JET STREAK. THE RESULT WILL BE A RAPID INCREASE IN THUNDERSTORM ACTIVITY FROM DEEP EAST TEXAS INTO NW LA THIS AFTERNOON AND THIS EVENING. PRIMARY THREAT WILL BE LARGE HAIL WITH LOW WET BULB ZERO HEIGHTS AND 7-8 DEG LAPSE RATES BUT CANNOT RULE OUT DAMAGING WIND GUSTS AS DEEP LAYER SHEAR IS QUITE STRONG AND HELICITY IS RATHER HIGH AHEAD OF THE CONVERGENCE LINE FOR ISOLATED TORNADOES. WILL UPDATE FCST AND UP POPS TO CATEGORICAL ACROSS DEEP EAST TEXAS AND ADJUST TEMPS DOWNWARD IN THIS SAME AREA WHERE RAIN MASS IS EXPECTED TO DEVELOP. UPDATE PLANNED FOR 1100 AM...13. .SHV...NONE.
Hazardous weather outlook, Mar 18, 6:00 AM CST, 5 hours 25 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION TODAY AND CONTINUE INTO TONIGHT BEFORE ENDING AROUND OR AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE DURING THE DAY PRODUCING LARGE HAIL...HIGH AND DAMAGING WINDS. THERE COULD ALSO BE ISOLATED TORNADOES. THUNDERSTORMS WILL BE OVER NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE MORNING...THEN INTO SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA DURING THE LATE MORNING AND AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST OVER THE FOUR STATE REGION DURING THE EVENING WITH THE LAST OF THE ACTIVITY OVER SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE WEEKEND AND CONTINUE INTO THE FIRST OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:31 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches | 44 min |
| Mar 18, 11:58 AM CST | Severe Thunderstorm Warning | SHV | Rusk | 47 min |
| Mar 18, 12:19 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 41 min |
| Mar 18, 12:27 PM CST | Severe Thunderstorm Warning | SHV | Panola | 48 min |
| Mar 18, 2:06 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.